Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Increased anxiety after disontinuation of anxiety medicines.

I am 22 year old male and i was taking following medicines in 2007 because of anxiety disorder :-
DEXANIL-10 (escitalopram oxalate equ. to escitalopram)
LAM PLUS (propranolol hydrochloride alprazolam tablets)
accompanied with Tiam 75 (thiamine propyl disulfide 75mg)
and i was taking the above mentioned medicines for about a month and then i stopped the consumption of these drugs gradually reducing the dose and started taking in following manner:-
3/4 of the tablet for 2 days
2/4 of the tablet for next 2 days
1/4 of the tablet for the last day.

Now i am facing problems since i quit taking those drugs its been around more then two years that i am facing following problems:-
*Increased anxiety.
*electric shock sensation aka brain shivers or brain zaps.
*sweaty palms,mostly all the time.
*premature ejaculation

i was facing the above problems prior taking the above mentioned medicines.it was more of a social anxiety before taking above medicines but after quitting it has increased a lot and my social anxiety disorder has turned to generalised Anxiety Disorder.
Please suggest solution to the above problems.Do you think Cognitive behavioral therapy or any other therapy could help because i don't want to start those medicines again,they used to cause a lot of headache and drowsiness  throughout the day.Please help.
5 Responses
1291268 tn?1274814522
If you quit these medications 2 years ago then you are likely not experiencing any effects of them any longer.  You are probably experiencing anxiety increase since you stopped your medication.  
Cognitive behavioral therapy may very well be a benefit to you.  Talk to your doctor about this and other treatments that may be effective for you.  
I don't think any of us like taking medication and most of us experience effects from them to one degree or another.  It's a trade off we make..the lesser of two evils so to speak. I could not survive without them so it's a 'no brainer' for me.  But everyone is different.  My condition severely impacted my life, rendering me useless to care for myself and my family.
Do I wish I were 'normal'?  Well of course, most disabled people do...That's right ...disabled.
But medication has allowed me to continue living as close to normal as possible and I'm very thankful for that... Do I wish it didn't have to be that way...yes!  But that's how life is sometimes.
Sorry for the tirade... If you can get along ok without medication and are satisfied with that then go for it!!!   Never stop looking for a better way, a better life..It's yours to make the best of it!  Good luck and let us know how you make out.
Avatar universal
It looks like your tapering your meds way too fast if I'm reading this right. Have you just quit taking your meds, or did you quit two years ago and your still having these symptoms? Can you say why you decided to quit your meds? The best thing to do is work with your Dr on a tapering schedule and not try to do it by yourself.  Remar
Avatar universal
I quit these medicines to years ago and i still have these symptoms and i think my anxiety has increased because of the side effects of these medicines as these medicines are addictive and quitting them could lead to increase in the problem and if i would have continued with these medicines i would have faced more problems as these medicines used to effect my day to day activities and can cause other problems like short term memory loss,drowsiness etc.
i want to overcome this anxiety problem and pls help me by suggesting some ways to overcome this problem except medication and do you think Cognitive Behavioural Therapy could help or any other therapy like hypnosis could help...please suggest.
Avatar universal
medication for anxiety is a norm, but has some trade offs, as was mentioned above.

The most telling is a shift in how you view yourself. Let me explain. I have studied the science so as to ease the transition from abstract to practical sense. The brain is shaped by your choices. The largest factor is your thoughts. I would suggest therapy and philosophies that emaphasize what and how your "think". Literally, this reshapes your brain. You can use meds for anxiety, but its a bit like changing the oil in your car by pouring it all over the engine. Your brain is not a bag of chemicals, so when you introduce a medication that "works" by modifying these chemicals, you are not truly solving a problem, as much as your are looking for a stop-gap measure. Your problem is rooted in what signals you give your brain. Largerly based on how you interpret information- simply put "how you think". Trust me on this. You must re-learn how to think. Its a process, but trust me.. life changing .Consider how a child grows up. What kind of things shape his mind? You must make a shift in your attitude from "victim" to "responsible". It may not seem like this is the answer at first- don't worry about that. Just trust the process. Start right now by believing in your bodies own ability to "become healthy"
480448 tn?1426952138
Great reply, but I didn't know if you noticed the date of this thread, it's very old.  It would be great if you could contribute on the current threads.  Thanks!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?